MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TSB081706A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was requested but was indicated as not available: medications and comorbidities.Communication/interviews- additional information in regard to the event of the case was requested.The provided additional information is captured in the event description.Results pending completion of investigation: manufacturing and returned device evaluation results will be provided once they are completed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include: required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable, or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore, or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned.As defined from a legal standpoint, these words are included in the report and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
As reported, on november 18th, 2022, the patient underwent treatment in zone 2 for a thoracic aortic aneurysm and was successfully implanted with a gore® tag® thoracic branch endoprosthesis aortic component.As reported, a gore® tag® thoracic branch endoprosthesis side branch component (tsb, sn: (b)(4) was then advanced with the branch going in the left subclavian artery and resistance was felt when tracking through the portal.As reported, the portal was ballooned and the guidewire was swapped for a stiffer wire, but the gore® tag® thoracic branch endoprosthesis side branch component would still not go through the portal.Reportedly, the catheter fractured and the gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(4) was stuck in the sheath.As reported, a new sheath was obtained for use and the through and through wire was re-snared.As reported a new gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(4) was obtained for use, placed through a dsf1465, and over the thru wire.As reported, this device was also not tracking successfully and was unable to be implanted.Reportedly the dsf1465 made it into the portal but not thru it due to length and the 2nd branch was unable to advance thru the portal into the lsca.As reported, the physician obtained and advanced a gore® viabahn® endoprosthesis through the portal, into the desired location, and completed the procedure.As reported, a review of imaging suggested a slight rotational misalignment of the portal by 10 degrees.As reported, the patient tolerated the procedure.The sheath with the gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(4) stuck in it was not saved for return to gore.The catheter was saved and is expected for return and evaluation.The gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(4) is also expected for return and evaluation.It was requested and the side branch wire used was confirmed as a 350cm stiff glide wire initially.This was exchanged for a 260cm glidewire advantage on the second attempt.It was also requested if the sheath come down from the arm.As reported, the 6fr x 90cm sheath came via the left radial.As reported, this facilitated 8mm balloon advancement initially.As reported the 6fr x 90 was used to attempt to marry the tsb nosecone into the sheath and use the ¿mother daughter¿ technique to aide in tsb advancement.This was attempted several times, but was unsuccessful.
 
Event or Problem Description
As reported, on (b)(6) 2022, the patient underwent treatment in zone 2 for a thoracic aortic aneurysm and was successfully implanted with a gore® tag® thoracic branch endoprosthesis aortic component.As reported, a gore® tag® thoracic branch endoprosthesis side branch component (tsb, sn: (b)(6)) was then advanced through the portal however only the leading olive of the sb device was able to be advanced out of the portal and into the lsa.Multiple endovascular maneuvers (mother daughter, pulling sb wire, applying compression on through wire) were attempted to advance the sb device into the lsa however the sb still was not able to be advanced into the lsa, with only the leading olive of the device being able to enter the lsa.It was hypothesized that the slight rotational mis-alignment between the aortic component and lsa, or the tortuosity of the lsa may have been the causes of inability to advance the sb device into the lsa.At this point, the sb device was retracted into the descending aorta and a balloon was advanced from the radial access into the portal as an attempt to smooth the transition from the lsa to the portal, as it was hypothesized the balloon could potentially expand the portal opening or help improve the rotational alignment of the portal to the lsa.The sb was then attempted to be readvanced however again, only the leading olive of the sb device was able to be tracked into the lsa.As a final effort, the sb wire was exchanged to a stiffer wire to help address the lsa tortuosity and facilitate sb advancement.In order to change the wire, the sb device was removed from the vasculature.When the sb was re-introduced over the stiff wire, the sb still could not be advanced into the lsa.At this point the sb device was removed from the vasculature.There was no abnormal resistance felt during the removal of the sb device however as the device was pulled through the dryseal valve, the sb deployed within the valve.Upon removal of the catheter, it was observed that the catheter had broken and the device was deployed within the valve, causing the valve to lose hemostasis.A new sheath was obtained to replace the sheath that had lost hemostasis.Once the new sheath was inserted into the vasculature, the sb wire was re-snared.Once the sb wire was re-snared, a dsf1465 was inserted over the sb wire in an attempt to advance the sheath into the lsa to facilitate sb delivery.The dsf was not long enough to reach the lsa and only reached the distal aspect of the portal, not the lsa.At this time, a new gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(6)) was obtained for use, placed through a dsf1465 and over the thru wire.This sb device was also only able to be tracked through the portal but not into the lsa; only the leading olive of this sb device was able to be tracked into the lsa.Since this device was not able to be advanced into the lsa, the physician obtained and advanced a gore® viabahn® endoprosthesis through the portal into the desired location and completed the procedure.As reported, the patient tolerated the procedure.The sheath with the gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(6)) stuck in it was not saved for return to gore.The catheter was saved and is expected for return and evaluation.The gore® tag® thoracic branch endoprosthesis side branch component (sn: (b)(6)) is also expected for return and evaluation.It was requested and the side branch wire used was confirmed as a 350cm stiff glide wire initially.This was exchanged for a 260cm glidewire advantage on the second attempt.It was also requested if the sheath come down from the arm.As reported, the 6fr x 90cm sheath came via the left radial.As reported, this facilitated 8mm balloon advancement initially.As reported the 6fr x 90 was used to attempt to marry the tsb nosecone into the sheath and use the ¿mother daughter¿ technique to aide in tsb advancement.This was attempted several times, but was unsuccessful.).
 
Additional Manufacturer Narrative
H6: added clinical code e2403.H6: added impact code f1908.H6: added medical device problem code a0101.H6: added component code g04044.H6: added investigation findings code c16: the device was returned to our facility for an evaluation.The evaluation confirmed the catheter separation, however, a determination of the root cause for the separation was not able to be made based on this evaluation and the available information.B4: updated describe event or problem.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15906392
Report Number2017233-2022-03529
Device Sequence Number12206291
Product Code MIH
UDI-Device Identifier00733132654390
UDI-Public00733132654390
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model NumberTSB081706A
Device Catalogue NumberTSB081706A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/H11
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight93 KG